MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN HOUSING CAM MODULE S7; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN HOUSING CAM MODULE S7; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Catalog Number 71434430
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the instrument broke.No delay was reported and no backup device was available.Device broke on the patient's incision.
 
Additional Manufacturer Narrative
A visual inspection of the returned device confirmed the stated failure mode.One of the attachment tabs fractured off of the device and was not returned.The device was manufactured in 2017 and exhibits signs of extensive wear/usage.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We will continue to monitor for future complaints and investigate as necessary.

Brand Name
LGN HOUSING CAM MODULE S7
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8660074
Report Number1020279-2019-02115
Device Sequence Number19305007
Product Code MBH
UDI-Device Identifier03596010549372
UDI-Public03596010549372
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71434430
Device Lot Number17LM10678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date06/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1